Endometriosis and Progesterone treatment - please help!

by Alexandra
(Germany)

Hi there,

I'm 18 years old, 5.2ft and 100lbs. I have stage IV endometriosis (and pcos with insulin resistance in spite of being underweight and not being able to gain weight)
I would like to treat my Endo with natural progesterone. Using it from day 6 to aprox day 27. I am extremely afraid of doing it wrong and having my Endo grow back in after surgery.
Do you think 250-300mg daily is fine for me? Or is it too little/too much considering my weight und condition?
Since it's hard to get the cream in my country I would like to use utrogestan- can it be used anally? And will there be the same degree of absorption as vaginally? (About 70%?)
I'm currently on BC (with horrible side effects) - can I start the progesterone right after the first bleeding after stopping the BC? Or will that cause problems with the resensitizing of the receptors and initial worsening of estrogen problems and Endo?
How can I avoid that?
On birth control I have lost my libido and have vaginal dryness, UTIs, yeast, depression, insomnia etc... my testosterone is way too low and I have vaginal estriol deficiency - could that happen with progesterone as well?

Best regards and thank you for this website!

Comments for Endometriosis and Progesterone treatment - please help!

Click here to add your own comments

May 03, 2016
Re: using progesterone
by: Anonymous

Hey Alexandra,

I know you haven't received an official reply yet, but I wanted to pitch in while you are waiting. I've read most of Wray and Joy's posts and believe I can give some advice.

Since the endometriosis is quite bad along with all your other symptoms, I would suggest immediately starting transdermal progesterone. Wray would suggest at least 200mg but you may need to start high around 400mg or more if you don't want to suffer through the initial estrogen dominance symptoms of first starting progesterone.

You must take the same dose every day otherwise symptoms may worsen and/or return. Try not to vary the dose by more than 10mg. A kitchen measuring spoon is the best way to go.

Also, it is important that you do NOT try to follow your cycle with the cream until ALL of your symptoms are gone. Endometriosis is caused by having way too much estrogen in ratio to progesterone. If you keep stopping every month it will keep making you worse. There's no side effects of taking it every day. I have been on progesterone for 8 months in a row my self.

When your symptoms are completely gone, and if you feel you need to reduce the dose, it is VERY important you do so slowly. No more than 10mg at a time and stay there for a few days to a week. Reducing too fast will make your symptoms return with a vengeance and that is not good!

By the way, please do not take the birth control anymore. It is made of synthetic hormones that are contributing to your problem. Progesterone itself can be used as birth control and is completely safe. 200mg should stop ovulation and prevent pregnancy. You can also use it to follow your cycle when you're feeling better. But the pills are not good for you.

I hope this is enough information to get you started. Please ask any questions here by commenting on this page.

You will get better! :-)

May 06, 2016
Endometriosis and Progesterone treatment - please help
by: Joy

Hi Alexandra

Thanks Anonymous for your help.

Alexandra, apart from endo being caused by excess estrogen, it is also caused by oxidative stress and unless that is dealt with by taking nutrients you will battle. PCOS is also caused by oxidative stress and the same nutrients on needed, these nutrients are listed on both these pages.

It is vital that progesterone cream is used for 2-6 months with no breaks at all, longer maybe needed, it all depends on how severe your symptoms are. Inserting progesterone in the vagina at night is the best place as it absorbs so well there, plus it is excellent for dryness and inflammation, you seem to be experiencing a lot of inflammation. Do be careful what cream you insert though as some creams contain ingredients which could cause irritation. Natpro can be inserted with no problem at all, in fact I do this every night.

All drug based contraceptives are not good, they have a potential to cause harm, please consider coming off as soon as possible. This clearly will made your endo etc worse because of the extra estrogen that it delivers, no women needs to take extra estrogen. All your symptoms point to too much estrogen - Estrogen Dominance. Have you been tested for Candida? If not please try to have a test. No women, men too for that matter, do not need to take testosterone either, it can cause cardiovascular disease. Your hormones are in desperate need of balance, once this is sorted and you deal with your oxidative stress things will improve for you.

What is your Vitamin D3 level? A deficiency reduces the benefits of progesterone, co-factors are needed to, magnesium being considered as the most important.

Please read the following pages:

Contraceptives - http://www.progesteronetherapy.com/contraceptives.html#axzz2nua7LWTH
Estrogen Dominance - http://www.progesteronetherapy.com/estrogen-dominance.html#axzz3fNOYF0aj
How to use Progesterone Cream - http://www.progesteronetherapy.com/how-to-use-progesterone-cream.html#axzz2mglwLvMr
PCOS – http://www.progesteronetherapy.com/faq-pcos.html#axzz2puRu4RXJ
Endometriosis - http://www.progesteronetherapy.com/faq-endometriosis.html#axzz2puRu4RXJ
Progesterone Cream - http://www.progesterone-info.com/natpro-progesterone-cream.html
Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d.html
Candida - http://www.progesteronetherapy.com/faq-candida.html#axzz3B7Rwrbwc
Magnesium - http://www.progesterone-info.com/magnesium.html


May 08, 2016
Thank you
by: Anonymous

Thank you very much for your replies!

I have a surgery in August and all endometriosis is supposed to be removed then. I would like to start the progesterone after that hoping to start from zero and having no more Endo and only having to stop it from regrowing.
Do you think 240mg a day would be enough or should I use more?
Is it still necessary to use the progesterone for some months without pause? Will it stop my metruation then?
Because my adrenals produce too much dhea and antrostendione (late onset androgenital syndrom apart from the insuline resistance ) I am scared of the side effects of using that much progesterone since progesterone is the persecutor of these hormones. Will the progesterone I take in be converted into these hormones and make my androgens rise?
Thank you!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...